MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6).Clinical adverse event received for patellar tendon rupture: extensor mechanism insufficiency.Event is serious and is considered severe.Event is definitely not related to device and there is a remote possibility that the event is related to procedure.Date of implantation: (b)(6) 2021; date of event (onset): (b)(6) 2021; (right knee).Medical records were reviewed.The patient underwent bilateral knee replacements without complications on (b)(6) 2021 utilizing depuy cement.Bilateral patellas were resurfaced at that time.On (b)(6) 2021, the patient was rising from a low toilet when she felt a pop and immediate pain in the right knee.Workup revealed patella alta with a small chip of bone off of the inferior pole of the patella leading to a diagnosis of a complete patella tendon rupture with avulsion fracture.Upon xray review, it was also noted that there was anterior tilt of the patella but this was not noted within the operative notes of the patella tendon repair.The patient was unable to lift her leg at the time.On (b)(6) 2021, a right patella tendon repair was completed.Surgeon notes evidence of a hematoma and a small area of compromised skin where it looked like the wound was starting to drain that required excision.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11984288
Report Number1818910-2021-12464
Device Sequence Number4760446
Product Code JWH
UDI-Device Identifier10603295232070
UDI-Public10603295232070
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0018
Device Catalogue Number960018
Device Lot NumberD19111346
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 2.5; SIGMA PLI XLK INS 2.5 12.5MM; DEPUY CMW 1 40G; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 2.5; SIGMA PLI XLK INS 2.5 12.5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight82